Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 199, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 20, 2000, 11:42 PM EDT for Venango County, Pennsylvania. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 11:42 PM EDT (03:42 UTC)
- Expired
- Sep 21, 2000, 12:30 AM EDT
- In force
- 48 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Venango County, PA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
704 WUUS51 KPBZ 210342 SVRPIT PAC121-210430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1142 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VENANGO COUNTY IN PENNSYLVANIA * UNTIL 1230 AM EDT * AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF POLK...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FRANKLIN AT 1150 PM... OVER SUGARCREEK AT 1155 PM... OVER OIL CITY AT MIDNIGHT... OVER HASSON HEIGHTS AT 1205 AM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:05 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 20, 9:05 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 905 PM EDT WED SEP 20 2000 DOING MY EVENING UPDATE JUST TO CLEAN UP A FEW THINGS IN THE ZONES. EVERYTHING LOOKS PRETTY MUCH ON TRACK JUST MADE A FEW ADJUSTMENTS TO TEMPS. FCSTID = 22 .PBZ... WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONE MDZ001. OH...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES OHZ039>069. WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 100 AM EDT THURSDAY FOR ZONES WVZ001>041. WIND ADVISORY UNTIL 400 AM EDT THURSDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041. L
In the hours before
Special weather statement, Sep 20, 9:47 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 947 PM EDT WED SEP 20 2000 OHZ039>041-048>050-057>059-068-069-210400- BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH- HARRISON OH-JEFFERSON OH-MONROE OH-MUSKINGUM OH-NOBLE OH- TUSCARAWAS OH- 947 PM EDT WED SEP 20 2000 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH EAST CENTRAL OHIO... A LINE OF STRONG THUNDERSTORMS IS MOVING THROUGH THE AREA AT ABOUT 40 MPH. THESE STORMS MAY CONTAIN STRONG GUSTY WINDS. THE STORMS ARE ASSOCIATED WITH A FAST MOVING COLD FRONT WHICH WILL SHIFT THE STRONG GUSTY WINDS FROM THE SOUTHWEST TO THE NORTHWEST. TEMPERATURES WILL FALL NOTICEABLY AFTER THE STORMS.
Local storm report, Sep 20, 11:07 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
1007 PM EST WED SEP 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM SHEAKLEYVILLE PA WIND DAMAGE
09/20/00 MERCER LARGE TREES BLOWN DOWN.
0830 PM COSHOCTON OH WIND DAMAGE
09/20/00 COSHOCTON LARGE TREES BLOWN DOWN
ONTO CR 58
0910 PM DOVER OH WIND DAMAGE
09/20/00 TUSCARAWAS LARGE TREES BLOWN DOWN
ONTO CR 212.
0930 PM LEESVILLE OH WIND DAMAGE
09/20/00 CARROLL LARGE TREES BLOWN DOWN.
0930 PM NORTH SALEM OH WIND DAMAGE
09/20/00 GUERNSEY LARGE TREES BLOWN DOWN
ONTO OLD TWENTY ONE
ROAD--NORTH OF TOWN.
NSpecial weather statement, Sep 20, 11:12 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1112 PM EDT WED SEP 20 2000 OHZ069-PAZ020-021-029-031-WVZ001>004-012-210630- ALLEGHENY PA-BEAVER PA-BROOKE WV-GREENE PA-HANCOCK WV-MARSHALL WV- MONROE OH-OHIO WV-WASHINGTON PA-WETZEL WV- 1112 PM EDT WED SEP 20 2000 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE PANHANDLE OF WEST VIRGINIA... A LINE OF STRONG THUNDERSTORMS IS MOVING THROUGH THE AREA AT ABOUT 40 MPH. THESE STORMS MAY CONTAIN STRONG GUSTY WINDS. THE STORMS ARE ASSOCIATED WITH A FAST MOVING COLD FRONT WHICH WILL SHIFT THE STRONG GUSTY WINDS FROM THE SOUTHWEST TO THE NORTHWEST. TEMPERATURES WILL FALL NOTICEABLY AFTER THE STORMS. $$s
Special weather statement, Sep 20, 11:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1117 PM EDT WED SEP 20 2000 PAZ007-008-013-014-210530- BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA- 1117 PM EDT WED SEP 20 2000 ...LINE OF STRONG THUNDERSTORMS MOVING WESTERN PENNSYLVANIA... A LINE OF STRONG THUNDERSTORMS IS MOVING THROUGH THE AREA AT ABOUT 40 MPH. THESE STORMS MAY CONTAIN STRONG GUSTY WINDS. THE STORMS ARE ASSOCIATED WITH A FAST MOVING COLD FRONT WHICH WILL SHIFT THE STRONG GUSTY WINDS FROM THE SOUTHWEST TO THE NORTHWEST. TEMPERATURES WILL FALL NOTICEABLY AFTER THE STORMS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:40 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 65 min |
| Sep 20, 9:19 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 41 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.